Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Sudden and severe attack of giddiness. Diagnosed with vertigo, taking vertin. Cause of sudden attack?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
Just two days back i had severe attack of giddiness all of a sudden, This happened after my regular exercise & yoga ( which have been doing for the last 6 years) . I could not stand on my feet and move my head. I am not a diabetic and do not suffer from BP too. I am not taking any medications. I got admitted to ER at a local hospital. I vomited a lot and slowly started becoming alright. In about 4 hours from the initial attack, i become alright and i moved out of ER. I am doing fine for the last 48 hours.

When i walk step by step with eyes closed , i start wobbling. With eyes open i do fine.

The initial diagnostic of ENT specialist indicates Vertigo. ( i am yet to undergo the battery of tests) I am taking Vertin 16 thrice a day.

My question is: 1. what is the cause of this sudden attack 2. What can i do to prevent such sudden attacks?

Posted Thu, 21 Feb 2013 in Brain and Spine
Answered by Dr. A.K. Srivastava 1 hour later

I have gone through your query and your treatment. I agree with your ENT surgeon. It does look like you are suffering from vertigo.

I would like to tell you that such type of vertigo is usually self limiting and spontaneous rehabilitation takes place in about 2 to 3 weeks time. As you said that after 48 hrs of attack with medication you are feeling well now and you have problem in movement with your eye closed only, this indicates that your ocular inputs are compromising the vestibular gap. I would like to know what investigations were done at your ENT surgeon's office and whether or not an Electronystagmogram (ENG) was performed. It would also be helpful if you can upload the reports here.

Regarding your queries, based on your symptoms and my past experience, I feel you could be suffering with vestibulitis.
I would be able to comment about the preventive measures based on the reports (ENG) that you upload.

Awaiting your reply...

With Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor